Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

March 28, 2021Washington County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 28, 2021, 3:55 PM EDT for Washington County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2021, 3:55 PM EDT (19:55 UTC)
Expired
Mar 28, 2021, 4:30 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Wind
50

County Washington County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS82 KFFC 281955
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT Sun Mar 28 2021
 
GAZ074-282030-
Washington GA-
355 PM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON COUNTY UNTIL 430 PM
EDT...

At 355 PM EDT...a strong thunderstorm was near Deepstep, or near
Sandersville...moving east at 30 mph.

  HAZARD...Winds 40 to 50 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Deepstep, Riddleville and Downs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3290 8262 3289 8277 3295 8286 3292 8298
      3306 8296 3312 8266 3310 8265 3310 8264
      3308 8264 3306 8263 3306 8261 3305 8262
      3303 8260 3303 8258 3299 8255
TIME...MOT...LOC 1955Z 273DEG 27KT 3299 8290 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 28, 3:36 PM EDT, 19 minutes earlier.

Area forecast discussion, Mar 28, 3:36 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
336 PM EDT Sun Mar 28 2021

.SHORT TERM /Tonight through Monday Night/...
Current radar loop shows a line of showers and thunderstorms
moving SE through the state. There are some strong to severe
storms along the line but they should be south of the area by
00z. High pressure builds in behind the exiting front with a much
cooler and drier airmass moving in across the state Tonight and Monday.
Looking for low temps tonight into the 30s and 40s with high
Monday in the 60s to lower 70s. Lows Monday night will be mainly
in the 40s to near 50 as clouds begin to increase ahead of the next
wave moving NE out of the Gulf Tuesday Morning.

01

.LONG TERM /Tuesday through Sunday/...
Precipitation chances beginning to increase once again by the
beginning of the extended forecast period. Medium-range models still
showing some weak short wave action of some sort moving through
Monday night/Tuesday, but system pretty indistinct and PoPs remain
somewhat low with better chances across the southern reaches of the
forecast area. Sharp upper trough approaches Tuesday and sweeps
through the region Wednesday/ Wednesday night, dragging a sharp cold
front through with it. Noticeably drier and cooler airmass builds in
behind this system with the end of the work-week and next weekend
looking precipitation free with near or below normal temperatures.

20

&&

.AVIATION...
18Z Update...
The line of showers and isolated thunderstorms is south of the
ATL and AHN area TAF sites but will still see some in the MCN/CSG
areas over the next few hours. As the line moves through the
winds turn to the NW and they should stay there through Monday
afternoon. Winds turn to the NE then E by 16-18z Mon. Wind speeds
are in the 10-14kt range with gust to 20kt. These speeds will
diminish to 10kt or less after 00z Mon. Ceilings are in the MVFR
range and will see them lift into the VFR range by 20-22z.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          40  66  44  69 /   5   0  10  30
Atlanta         41  65  46  69 /   5   0   5  20
Blairsville     35  63  41  66 /   5   0   5  20
Cartersville    37  66  44  71 /   0   0   0  20
Columbus        43  69  50  74 /  10   0  20  30
Gainesville     40  64  44  67 /   5   0   5  20
Macon           43  70  48  73 /  20   0  20  40
Rome            39  66  43  73 /   0   0   0  20
Peachtree City  40  67  45  71 /   5   0  10  30
Vidalia         50  71  52  76 /  50   0  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....20
AVIATION...01
Hazardous weather outlook, Mar 28, 4:55 AM EDT, 11 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
455 AM EDT Sun Mar 28 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
455 AM EDT Sun Mar 28 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A cold front will bring a line of scattered to numerous showers
and thunderstorms to north and central Georgia today into the
early evening. The showers and thunderstorms will enter northwest
Georgia early this morning...and spread east and south across the
remainder of the area this afternoon and early evening. A few
storms could become strong to severe. The main threats will be
damaging winds and large hail. Locally heavy rain is also
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There will be a chance for thnderstorms again Tuesday night
through Wednesday night ahead of another frontal boundary as it
crosses the area mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Mar 28, 1:39 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT Sun Mar 28 2021

GAZ059-060-071>073-281815-
Putnam GA-Monroe GA-Baldwin GA-Jones GA-Jasper GA-
139 PM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PUTNAM...NORTHEASTERN
MONROE...WESTERN BALDWIN...JONES AND SOUTHERN JASPER COUNTIES UNTIL
215 PM EDT...

At 138 PM EDT...a line of strong thunderstorms was along a line
extending from McElheneys Crossroads to near Plant Scherer...and
moving east at 50 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Milledgeville, Gray, Meriwether, Ethridge, James, Bradley, Wayside,
Dames Ferry, Berner, Haddock, Resseaus Crossroads, Round Oak,
Clinton, Jarrell Plantation, Plant Harlee Branch, Hillsboro, Browns
Crossing, McElheneys Crossroads, Juliette and Stanfordville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3326 8323 3326 8325 3323 8325 3321 8326
      3320 8327 3319 8327 3319 8326 3295 8334
      3298 8390 3318 8383 3319 8381 3320 8382
      3329 8379 3329 8322
TIME...MOT...LOC 1738Z 263DEG 45KT 3323 8377 3304 8384

WIND...50MPH
Special weather statement, Mar 28, 1:41 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
141 PM EDT Sun Mar 28 2021

GAZ089-090-102-281815-
Chattahoochee GA-Stewart GA-Muscogee GA-
141 PM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...STEWART AND
SOUTHERN MUSCOGEE COUNTIES UNTIL 215 PM EDT...

At 140 PM EDT...a line of strong thunderstorms was along a line
extending from Benning Hills to near Omaha to near Twin Springs...and
moving east at 45 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lumpkin, Cusseta, Richland, Fort Benning/lawson Army Air Fld,
Charles, Christopher, Sand Hill, Westville, Battle Park,
Jamestown/south Fort Benning, Brooklyn, Renfroe, Manta, Omaha,
Sanford, Custer Road Terrace, Eelbeck/West Fort Benning, Benning
Hills, Benning Park and Louvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3197 8496 3198 8496 3199 8507 3209 8504
      3213 8506 3218 8501 3220 8496 3222 8498
      3222 8493 3225 8492 3226 8489 3230 8494
      3233 8501 3242 8496 3245 8499 3244 8466
      3223 8466 3218 8463 3212 8464 3192 8484
TIME...MOT...LOC 1740Z 272DEG 39KT 3241 8494 3223 8501 3211 8514

WIND...50MPH
Special weather statement, Mar 28, 1:42 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT Sun Mar 28 2021

GAZ039-049>051-060>062-281815-
Taliaferro GA-Wilkes GA-Morgan GA-Putnam GA-Hancock GA-Warren GA-
Greene GA-
142 PM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHEASTERN
WILKES...SOUTHEASTERN MORGAN...PUTNAM...NORTHERN HANCOCK...
NORTHWESTERN WARREN AND SOUTHEASTERN GREENE COUNTIES UNTIL 215 PM
EDT...

At 142 PM EDT...a line of strong thunderstorms was along a line
extending from Siloam to near Rockville...and moving east at 55 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Eatonton, Greensboro, Sparta, Crawfordville, White Plains, Siloam,
Norwood, Sharon, Phoenix, Reynolds at Lake Oconee, Liberty,
Springfield, Veazey, Powelton, Parks Mill, Shoulderbone, Ficklin,
Cadley, Robinson and Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
      3363 8258 3364 8259 3363 8261 3363 8262
      3362 8262 3361 8265 3352 8261 3327 8290
      3329 8354 3332 8354 3359 8321 3367 8250
      3364 8248
TIME...MOT...LOC 1742Z 266DEG 49KT 3352 8306 3332 8329

WIND...40MPH
Special weather statement, Mar 28, 2:04 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
204 PM EDT Sun Mar 28 2021

GAZ080-091-092-281830-
Schley GA-Taylor GA-Marion GA-
204 PM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...
SOUTHWESTERN TAYLOR AND MARION COUNTIES UNTIL 230 PM EDT...

At 204 PM EDT...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near Marion
Estates to Zellobee...and moving east at 45 mph.

  HAZARD...40 to 50 mph wind and increased chance of a brief
           tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...the
           leading edge of this line of storms has also exhibited
           areas of localized rotation. A brief tornado could
           quickly form.

Some locations in the path of these storms include
Buena Vista, Butler, Brantley, Murrays Crossroads, Tazewell, Marion
Estates, Rupert, Charing, Oakland and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3231 8465 3253 8462 3252 8458 3253 8456
      3254 8457 3255 8455 3254 8451 3255 8449
      3256 8449 3256 8441 3258 8441 3260 8423
      3244 8421 3240 8422 3240 8425 3227 8425
TIME...MOT...LOC 1804Z 264DEG 38KT 3253 8456 3230 8461

WIND...50MPH
Special weather statement, Mar 28, 2:27 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT Sun Mar 28 2021

GAZ080-081-092>094-281900-
Macon GA-Schley GA-Peach GA-Taylor GA-Crawford GA-
227 PM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SCHLEY...PEACH...TAYLOR
AND SOUTHWESTERN CRAWFORD COUNTIES UNTIL 300 PM EDT...

At 227 PM EDT...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from Fickling
Mill to Ellaville...and moving east at 45 mph.

  HAZARD...40 to 50 mph wind and increased chance of a brief
           tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...the
           leading edge of this line of storms has also exhibited
           areas of localized rotation. A brief tornado could
           quickly form.

Some locations in the path of these storms include
Fort Valley, Butler, Ellaville, Oglethorpe, Montezuma, Marshallville,
Reynolds, Ideal, Andersonville, Murrays Crossroads, Whitewater State
Park, Nakomis, Rupert, Clearview, Horns, Fickling Mill, Saint Louis,
Fountainville, Garden Valley and Hicks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3219 8409 3219 8414 3223 8414 3223 8418
      3220 8418 3229 8441 3230 8439 3234 8439
      3269 8424 3271 8385 3245 8381 3244 8382
      3246 8383 3246 8384 3238 8384 3238 8386
      3236 8385 3220 8402 3217 8403
TIME...MOT...LOC 1827Z 269DEG 41KT 3265 8417 3225 8432

WIND...50MPH
Special weather statement, Mar 28, 3:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT Sun Mar 28 2021

GAZ074-282030-
Washington GA-
355 PM EDT Sun Mar 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON COUNTY UNTIL 430 PM
EDT...

At 355 PM EDT...a strong thunderstorm was near Deepstep, or near
Sandersville...moving east at 30 mph.

  HAZARD...Winds 40 to 50 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Deepstep, Riddleville and Downs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3290 8262 3289 8277 3295 8286 3292 8298
      3306 8296 3312 8266 3310 8265 3310 8264
      3308 8264 3306 8263 3306 8261 3305 8262
      3303 8260 3303 8258 3299 8255
TIME...MOT...LOC 1955Z 273DEG 27KT 3299 8290

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:30 PM EDTSpecial Weather StatementFFCWilkes15 min
Mar 28, 5:33 AM EDTRiver Flood WarningFFCGordon21 days
Mar 28, 6:14 AM EDTSpecial Weather StatementFFCDade31 min
Mar 28, 6:45 AM EDTSpecial Weather StatementFFCDade, Walker30 min
Mar 28, 7:19 AM EDTSpecial Weather StatementFFCCatoosa, Murray, Walker, Whitfield41 min
Mar 28, 7:50 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Walker25 min
Mar 28, 8:06 AM EDTSpecial Weather StatementFFCFannin, Murray, Union, Whitfield39 min
Mar 28, 8:12 AM EDTSpecial Weather StatementFFCChattooga, Gordon33 min
Mar 28, 8:41 AM EDTSpecial Weather StatementFFCFloyd, Gilmer, Gordon, Pickens34 min
Mar 28, 9:05 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon40 min
Mar 28, 9:11 AM EDTSpecial Weather StatementFFCFannin, Gilmer34 min
Mar 28, 9:14 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk31 min
Mar 28, 9:17 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Towns, Union28 min
Mar 28, 9:30 AM EDTSpecial Weather StatementFFCDawson, Pickens30 min
Mar 28, 9:41 AM EDTSpecial Weather StatementFFCTowns34 min
Mar 28, 9:51 AM EDTSpecial Weather StatementFFCBartow, Cherokee, Paulding, Polk24 min
Mar 28, 10:20 AM EDTSpecial Weather StatementFFCCobb, Forsyth, Paulding25 min
Mar 28, 10:43 AM EDTSpecial Weather StatementFFCForsyth, Hall32 min
Mar 28, 11:16 AM EDTSpecial Weather StatementFFCBanks, Barrow, Clarke, Gwinnett, Jackson, Madison and 1 more29 min
Mar 28, 11:23 AM EDTSpecial Weather StatementFFCTroup37 min
Mar 28, 11:45 AM EDTSpecial Weather StatementFFCCoweta30 min
Mar 28, 12:09 PM EDTSpecial Weather StatementFFCSpalding36 min
Mar 28, 12:17 PM EDTSpecial Weather StatementFFCMeriwether, Troup28 min
Mar 28, 12:22 PM EDTSevere Thunderstorm WarningFFCButts, Fayette, Henry, Lamar, Pike, Spalding23 min
Mar 28, 12:45 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Lamar, Monroe, Spalding30 min
Mar 28, 12:50 PM EDTRiver Flood WarningFFCDade7 hr
Mar 28, 12:50 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Upson25 min
Mar 28, 12:54 PM EDTSpecial Weather StatementFFCTroup36 min
Mar 28, 1:13 PM EDTSpecial Weather StatementFFCJasper, Putnam32 min
Mar 28, 1:14 PM EDTSpecial Weather StatementFFCLamar, Monroe31 min
Mar 28, 1:39 PM EDTSpecial Weather StatementFFCJones36 min
Mar 28, 1:41 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart34 min
Mar 28, 1:42 PM EDTSpecial Weather StatementFFCGreene, Putnam, Taliaferro33 min
Mar 28, 2:04 PM EDTSpecial Weather StatementFFCMarion, Taylor26 min
Mar 28, 2:27 PM EDTSpecial Weather StatementFFCMacon, Peach, Schley, Taylor33 min
Mar 28, 2:53 PM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Crawford, Dodge, Houston, Laurens and 5 more52 min
Mar 28, 3:47 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson28 min
Mar 28, 4:06 PM EDTSpecial Weather StatementFFCLaurens24 min
Mar 28, 4:11 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Laurens, Treutlen, Washington49 min
Mar 28, 6:18 PM EDTSpecial Weather StatementFFCToombs12 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.